Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 67, NWS Boston/Norton, MA

June 23, 2008Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2008, 5:11 PM EDT for Middlesex County, Massachusetts. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2008, 5:11 PM EDT (21:11 UTC)
Expired
Jun 23, 2008, 5:37 PM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Middlesex County, MA

The radar

The Boston radar (KBOX), 54 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:15 PM EDTTSTM WND DMG2 E Wayland, MAWIRES DOWN DUE TO TSTM WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 232111
SVRBOX
MAC017-232215-
/O.NEW.KBOX.SV.W.0067.080623T2111Z-080623T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WALTHAM...

* UNTIL 615 PM EDT

* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WESTON...OR NEAR WALTHAM...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTHAM BY 520 PM EDT...
  LEXINGTON...BELMONT AND BEDFORD BY 530 PM EDT...
  ARLINGTON BY 535 PM EDT...
  WINCHESTER...WOBURN...MEDFORD AND BURLINGTON BY 540 PM EDT...
  STONEHAM BY 550 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4232 7132 4244 7140 4261 7114 4249 7104
      4247 7106 4245 7104
TIME...MOT...LOC 2111Z 239DEG 17KT 4238 7131

$$
EKSTER
2 follow-up statements
000 
WWUS51 KBOX 232124
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
524 PM EDT MON JUN 23 2008

MAC017-232215-
/O.CON.KBOX.SV.W.0067.000000T0000Z-080623T2215Z/
MIDDLESEX MA-
524 PM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL MIDDLESEX COUNTY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WALTHAM...MOVING NORTHEAST AT 28 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARLINGTON...WINCHESTER AND WOBURN BY 530 PM EDT...
  MEDFORD BY 535 PM EDT...
  MELROSE AND STONEHAM BY 540 PM EDT...
  WAKEFIELD BY 545 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4235 7126 4244 7128 4254 7110 4249 7104
      4248 7105 4247 7106 4245 7104
TIME...MOT...LOC 2124Z 244DEG 24KT 4242 7120

$$
MLE
000 
WWUS51 KBOX 232137
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
537 PM EDT MON JUN 23 2008

MAC017-232148-
/O.CAN.KBOX.SV.W.0067.000000T0000Z-080623T2215Z/
MIDDLESEX MA-
538 PM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDDLESEX COUNTY
IS CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS. THEREFORE THE WARNING
HAS BEEN CANCELLED.

LAT...LON 4235 7126 4244 7128 4254 7110 4249 7104
      4248 7105 4247 7106 4245 7104
TIME...MOT...LOC 2138Z 244DEG 24KT 4245 7107

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:39 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 23, 4:39 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT MON JUN 23 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL TRIGGER THUNDERSTORMS THIS EVENING AND
AGAIN TUESDAY AFTERNOON ACROSS SOUTHERN NEW ENGLAND. THE FRONT WILL
EXIT THE REGION TUESDAY NIGHT USHERING IN DRIER AND LESS HUMID AIR ACROSS
THE AREA THROUGH WEDNESDAY. A FRONTAL BOUNDARY WILL ENTER THE REGION
THURSDAY AND WILL LIKELY STALL ACROSS THE AREA FRIDAY AND INTO THE
WEEKEND...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 4 AM TUESDAY MORNING/...

NUMEROUS SHOWERS AND TSTMS WILL CONTINUE INTO AT LEAST EARLY THIS
EVENING...AS MID LEVEL LOW OVER THE EASTERN GREAT LAKES CONTINUES TO
EJECT JET IMPULSES AND ASSOCIATED SURFACE TROUGHS ACROSS SOUTHERN
NEW ENGLAND. GREATEST RISK OF SEVERE TSTMS /DAMAGING WINDS-FLOODING
RAINS-HAIL/ REMAINS ACROSS CT/WEST AND CENTRAL MA /WEST OF I495/
NORTHWARD INTO SOUTHERN NH. ACROSS THIS AREA AND EXTENDING WEST INTO
EASTERN NY IS WHERE 0-6KM SHEAR REMAINS 40 KT AND GREATER ALONG WITH
ENHANCED LIFT FROM RRQ OF UPPER LEVEL JET.

ALL MODEL QPF SUGGEST CONVECTION WILL DIMINISH RAPIDLY AFTER SUNSET.
HOWEVER...WE DELAYED THIS AS COLD POOL ALOFT MOVING EASTWARD FROM THE
GREAT LAKES AND EASTERN NY WILL COMBINED WITH 40-50 KT OF 0-6 KM
SHEAR TO SUPPORT ISOLATED TO SCATTERED NOCTURNAL CONVECTION THROUGH AT
LEAST THE FIRST HALF OF THE NIGHT. NEXT SHIFT WILL HAVE TO EVALUATE
THE POTENTIAL FOR TSTMS LINGERING INTO EARLY TUE MORNING.

&&

.SHORT TERM /4 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...

COLD FRONT MOVES INTO THE REGION LATE TONIGHT AND TUE MORNING.
HOWEVER THE FRONTS EASTWARD MOTION SLOWS DOWN AND PERHAPS STALLS OVER
THE AREA TUE AFTERNOON...AS NEXT APPROACHING SHORT WAVE BACKS THE MID
LEVEL FLOW. THE FRONT WILL BECOME THE FOCUS FOR AFTERNOON SHOWERS AND
TSTMS...ESPECIALLY ACROSS RI AND EASTERN MA GIVEN THE PROXIMITY OF
THE FRONTAL BOUNDARY. HOWEVER...FARTHER TO THE WEST IN THE POST
FRONTAL ENVIRONMENT...COLD POOL ALOFT /-17C AT 500 MB/ SHOULD BE
SUFFICIENT TO INITIATE CONVECTION DURING THE AFTERNOON.

MAIN THREAT WITH TSTMS TUE AFTERNOON WILL BE HAIL GIVEN COLD TEMPS
ALOFT SUPPORTING ROBUST UPDRAFTS. MID LEVEL JET MOVES OFFSHORE WITH
WIND FIELD WEAKENING THROUGH THE DAY. THUS...WIND THREAT SHOULD BE
LOW...HOWEVER WITH TEMPS CLIMBING INTO THE LOW AND MID 80S...DEW PT
DEPRESSIONS MAY BE LARGE ENOUGH TO SUPPORT SOME GUSTY WINDS VIA
EVAPORATIONAL COOLING.

COLD FRONT MOVES OFFSHORE DURING THE EVENING. THIS COMBINED WITH THE
LOSS OF DAYTIME HEATING SHOULD BRING AN END TO THE SHOWERS AND TSTMS.
DRIER AND LESS HUMID WEATHER FOLLOWS LATER TUE NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HPC/S LACK OF CONFIDENCE IN THE 23/12Z GFS AND ECMWF AND ONGOING
SEVERE WEATHER IN THE AREA...LEFT MUCH OF THE FORECAST AS IT WAS.
MADE A FEW EDITS TO THE GOING FORECAST WHERE THERE WAS A NEED.

HIGH PRESSURE WILL CONTINUE TO BUILD IN ON WEDNESDAY WITH THAT DAY
THE PICK OF THE WEEK.  NO PRECIPITATION IS EXPECTED AND TEMPERATURES
ARE EXPECTED TO BE IN THE LOWER 80S.  SHOWERS AND POSSIBLY
THUNDERSTORMS WILL RETURN TO THE FORECAST THURSDAY AFTERNOON AND
EVENING AND CONTINUE THROUGH THE WEEKEND.

GIVEN THE LACK OF GOOD MODEL DATA AND TIME...CONFIDENCE IN THE
OCCURRENCE AND TIMING OF THUNDERSTORMS IS LOW.  SO LEFT THUNDER OUT
OF THE LONG TERM FORECAST FOR THE TIME BEING.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THIS AFTERNOON...SCATTERED SHRA/TSRA WILL CONTINUE ACROSS MUCH OF
THE AREA THROUGH THE EVENING HOURS.  AS THIS ACTIVITY MOVES FROM
WEST TO EAST IT WILL NOT REACH ACK/HYA/FMH UNTIL LATE THIS
AFTERNOON/EARLY THIS EVENING.  WHILE OVERALL CIGS WILL BE WELL INTO
THE VFR CATEGORY...AREAS NEAR ANY OF THESE SHOWERS AND THUNDERSTORMS
WILL LIKELY DIVE INTO THE MVFR/IFR CATEGORIES IN BOTH CIGS AND
VSBYS.  WINDS MAY BE GUSTY IN AND AROUND ANY OF THESE STORMS AS
WELL.

TONIGHT...SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE NIGHT
THOUGH TO A LESSER DEGREE THAN THIS AFTERNOON/S ACTIVITY.  NOT
CONFIDENT ENOUGH IN LOCATION AND TIMING TO PUT THIS IN THE TAFS AT
THIS TIME BUT WILL CONTINUE TO MONITOR.  IN ADDITION...DUE TO THE
HUMIDITY AND THE MOIST GROUND...FOG WILL BE LIKELY OVERNIGHT
REDUCING VISIBILITIES TO THE MVFR CATEGORY WITH A FEW LOCATIONS
REACHING IFR CONDITIONS.

TUESDAY...IFR-MVFR CEILINGS AND VSBYS IMPROVE TO VFR BY LATE MORNING. SCT
SHRA AND TSRA DEVELOP AROUND MIDDAY WITH CIGS AND VSBY LWRG TO MVFR. A
FEW TSTMS MAY CONTAIN HAIL AND GUSTY WINDS.

TUESDAY EVENING...SCT TSTMS QUICKLY DISSIPATE BY 02Z FOLLOWED BY VFR
ALL TERMINALS.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...VFR.

THURSDAY THROUGH SATURDAY...MAINLY VFR FOR MOST LOCATIONS.
SCATTERED MVFR IN DEVELOPING SHOWERS OR THUNDERSTORMS.

&&

.MARINE...

TONIGHT...
FAIRLY LIGHT WINDS AND FLAT SEAS EXPECTED. SCATTERED TSTMS THIS
EVENING SHOULD DIMINISH OVERNIGHT. VSBY MAY LOWER TO 1-3 NM IN FOG
ESPECIALLY AFTER MIDNIGHT. WINDS

TUESDAY...
MORNING FOG WILL BURN OFF BY MIDDAY. THEN SCATTERED TSTMS ARE
EXPECTED ESPECIALLY NEAR SHORE. SOME STORMS MAY CONTAIN HAIL AND
GUSTY WINDS. WIND AND SEAS NOT AN ISSUE TUE...OTHER THAN IN ANY
STRONG TSTMS.

TUESDAY NIGHT...
COLD FRONT MOVES OFFSHORE WITH A WIND SHIFT TO THE WEST-NORTHWEST.
TSTMS DURING THE EARLY EVENING WILL QUICKLY DIMINISH BY 10 PM.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE
OUTER SOUTH COASTAL WATERS THURSDAY. OTHERWISE...RELATIVELY TRANQUIL
WINDS AND SEAS THROUGH FRIDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
Hazardous weather outlook, Jun 23, 3:24 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT MON JUN 23 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
324 PM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS CONNECTICUT...WESTERN MASSACHUSETTS /WEST OF I495/ AND
NORTHWARD INTO SOUTHWEST NEW HAMPSHIRE. SOME OF THESE STORMS SEVERE
STORMS WILL CONTAIN DAMAGING WINDS...HAIL AND FLOODING RAINS. FREQUENT
CLOUD TO GROUND LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
HOWEVER THE MAIN THREAT TUESDAY WILL BE LARGE HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

ANZ230>237-250-254-255-241930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
324 PM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL...WITH
THE HIGHEST RISK ACROSS THE RHODE ISLAND WATERS AND ALSO THE CAPE ANN
WATERS. FREQUENT CLOUD TO WATER LIGHTNING CAN OCCUR WITH ANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY.
THERE IS THE POTENTIAL FOR A FEW STORMS TO CONTAIN LARGE HAIL AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NOCERA

In the hours before

Special weather statement, Jun 23, 3:26 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT MON JUN 23 2008

CTZ002-003-232030-
HARTFORD CT-TOLLAND CT-
326 PM EDT MON JUN 23 2008

AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45
MPH AND SMALL HAIL 4 MILES WEST OF WINDSOR...OR ABOUT 5 MILES
SOUTHWEST OF WINDSOR LOCKS...MOVING EAST AT 18 MPH.

THE THUNDERSTORM WILL BE NEAR...EAST WINDSOR AND SOUTH WINDSOR BY 340
PM EDT...ENFIELD BY 350 PM EDT...ROCKVILLE BY 400 PM EDT...ELLINGTON
AND SOMERS BY 410 PM EDT...TOLLAND BY 420 PM EDT...STAFFORD SPRINGS
BY 430 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 23, 4:13 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT MON JUN 23 2008

MAZ002-008-232115-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
413 PM EDT MON JUN 23 2008

AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 13 MILES SOUTHWEST OF MONROE...OR ABOUT 5 MILES
SOUTHWEST OF NORTH ADAMS...MOVING EAST AT 28 MPH.

THE THUNDERSTORM WILL BE NEAR...MONROE BY 430 PM EDT...CHARLEMONT AND
ROWE BY 440 PM EDT...HEATH AND BUCKLAND BY 450 PM EDT...COLRAIN AND 7
MILES NORTH OF SHELBURNE BY 500 PM EDT...LEYDEN BY 510 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 23, 4:22 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT MON JUN 23 2008

CTZ003-004-MAZ004-011-012-232115-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-TOLLAND CT-WINDHAM CT-
422 PM EDT MON JUN 23 2008

AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES WEST OF STAFFORD...OR ABOUT 11 MILES
NORTHWEST OF MANSFIELD...MOVING EAST AT 27 MPH.

THE THUNDERSTORM WILL BE NEAR...HOLLAND AND UNION BY 440 PM EDT...
STURBRIDGE BY 450 PM EDT...SOUTHBRIDGE AND DUDLEY BY 500 PM EDT...
OXFORD AND WEBSTER BY 510 PM EDT...MILLBURY AND 6 MILES SOUTHWEST OF
SUTTON BY 520 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jun 23, 4:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT MON JUN 23 2008

MAZ006-007-232130-
EASTERN ESSEX MA-WESTERN ESSEX MA-
435 PM EDT MON JUN 23 2008

AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER HAVERHILL...OR ABOUT 5 MILES EAST OF SALEM...
MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...NEWBURY AND WEST NEWBURY BY 440 PM
EDT...MERRIMAC BY 450 PM EDT...AMESBURY AND SALISBURY BY 500 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING. IF YOU
ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS
TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 23, 4:38 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT MON JUN 23 2008

MAZ004-005-012>015-232145-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHEAST MIDDLESEX
MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA-
438 PM EDT MON JUN 23 2008

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES WEST OF SOUTHBOROUGH...OR ABOUT 7 MILES
WEST OF FRAMINGHAM...MOVING NORTHEAST AT 22 MPH.

THE THUNDERSTORM WILL BE NEAR...FRAMINGHAM BY 450 PM EDT...SUDBURY
AND MAYNARD BY 500 PM EDT...WAYLAND AND 7 MILES NORTHWEST OF
WELLESLEY BY 510 PM EDT...LINCOLN AND CONCORD BY 520 PM EDT...
LEXINGTON AND BEDFORD BY 530 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU ARE
CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES.
AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS.

MLE
Special weather statement, Jun 23, 4:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
458 PM EDT MON JUN 23 2008

NHZ011-232200-
CHESHIRE NH-
458 PM EDT MON JUN 23 2008

AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45
MPH AND SMALL HAIL 8 MILES WEST OF WESTMORELAND...OR ABOUT 10 MILES
NORTH OF BRATTLEBORO...MOVING NORTHEAST AT 27 MPH.

THE THUNDERSTORM WILL BE NEAR...WESTMORELAND BY 510 PM EDT...WALPOLE
BY 520 PM EDT...SURRY AND GILSUM BY 530 PM EDT...MARLOW AND 7 MILES
NORTHWEST OF SULLIVAN BY 540 PM EDT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:49 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire41 min
Jun 23, 3:51 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire39 min
Jun 23, 4:49 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire26 min
Jun 23, 6:09 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jun 23, 6:36 AM EDTSevere Thunderstorm WarningBOXMiddlesex24 min
Jun 23, 7:30 AM EDTSevere Thunderstorm WarningBOXHampden, Worcester45 min
Jun 23, 8:04 AM EDTSevere Thunderstorm WarningBOXWorcester41 min
Jun 23, 1:13 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester3 hr
Jun 23, 1:37 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire3 hr
Jun 23, 1:40 PM EDTSevere Thunderstorm WarningBOXHampden65 min
Jun 23, 1:53 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester52 min
Jun 23, 2:20 PM EDTFlash Flood WarningBOXHampden, Hampshire55 min
Jun 23, 2:31 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester59 min
Jun 23, 3:13 PM EDTSevere Thunderstorm WarningBOXWorcester31 min
Jun 23, 3:19 PM EDTSpecial Marine WarningBOX56 min
Jun 23, 3:32 PM EDTAreal Flood AdvisoryBOXHampden118 min
Jun 23, 3:36 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Jun 23, 4:33 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Middlesex, Worcester96 min
Jun 23, 5:22 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk113 min
Jun 23, 5:44 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk2 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.